Case Report  |   August 2017
Pheochromocytoma-Induced Cardiomyopathy Mimicking Acute Coronary Syndrome
Author Notes
  • Financial Disclosures: None reported. 
  • Support: None reported. 
  •  *Address correspondence to Viliane Vilcant, MBS, DO, Samaritan Medical Center, 830 Washington St, Watertown, NY 13601-4034. Email: viliane7@gmail.com
     
Article Information
Cardiovascular Disorders / Endocrinology
Case Report   |   August 2017
Pheochromocytoma-Induced Cardiomyopathy Mimicking Acute Coronary Syndrome
The Journal of the American Osteopathic Association, August 2017, Vol. 117, 537-540. doi:10.7556/jaoa.2017.104
The Journal of the American Osteopathic Association, August 2017, Vol. 117, 537-540. doi:10.7556/jaoa.2017.104
Abstract

Pheochromocytoma is a rare catecholamine-secreting tumor with a prevalence of 0.1% to 0.6% in hypertensive patients. The classic triad of symptoms is headache, palpitations, and diaphoresis, but clinical presentation varies greatly. Pheochromocytoma can also mimic acute coronary syndrome and heart failure. With surgical resection, appropriate preoperative medical therapy, and 10% malignancy rate, prognosis is usually good. In the present case, a patient presented to the emergency department with symptoms suggesting a non–ST-segment elevation myocardial infarction and was transferred to a tertiary medical center for a cardiac catheterization. No coronary artery disease was found. However, cardiomyopathy developed, which made pheochromocytoma difficult to diagnose at first glance.

Subscribe to view more

For full access to this article, log in to an existing user account, purchase an annual subscription, or purchase a short-term subscription.

Order a subscription

Subscribe

Pay Per View

Entire Journal
30-Day Access

$30.00

Buy Now

This Issue
7-Day Access

$15.00

Buy Now

This article
24-Hour Access

$5.00

Buy Now

Sign In Or Create an account

Please sign in using your Osteopathic.org login.
If you do not have an AOA login, you may create a new account.

Or Subscribe